MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PX260
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One disposable pressure transducer (dpt) was received by our product evaluation laboratory.As received, no leakage was observed from the kit during leak test.However, three unknown black particles were found.Particle a was approximately 3x3 mm in size inside iv tubing at 80 cm from the housing, particle c was approximately 2x3 mm in size inside iv tubing at 38 cm from dpt housing and particle b was approximately 3x2 mm in size inside dpt housing.In addition, particles a, b and c did not dislodge during 5 minutes of continuous flushing.No particulates were found on filter paper.Finally, ir spectrum of unknown material showed similar absorption characteristics when comparing to silicone like material.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during set-up, this disposable pressure transducer snap-tab had saline leakage.The device was replaced by a new unit.There was no allegation of patient injury.Patient demographics were requested and unable to be obtained.The device was received for evaluation and three unknown black particles were found inside the iv tubing.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Updated section h6 (component code), h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusion) added information to section h6 (type of investigation).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Since the ir spectrum of the particles showed similar absorption characteristics when comparing to silicone-like material, an investigation was performed in the manufacturing lines to evaluate the possibility of this contamination being generated within the manufacturing process.Based on this, it is not confirmed that there is any machine or tool that could cause this nonconformance as silicone like material is not used on any part of the process.No potential cause for the condition reported was identified withing the manufacturing process.Nevertheless, a personnel acknowledgment was provided to the manufacturing personnel.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19631135
Report Number2015691-2024-04948
Device Sequence Number17915655
Product Code DXO
UDI-Device Identifier07460691950191
UDI-Public(01)07460691950191(17)250112(11)230113(10)64591134
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/12/2025
Device Model NumberPX260
Device Lot Number64591134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown